Well, now I am getting a different problem. I have lost my appetite almost completely. Its like I have to force myself to eat now. I am on 1500mg of Metformin a day and have been on this dose for little over a month. The last two weeks I have noticed my appetite decrease exponentially. Now I feel like when I was 5 years old where my mom would worry about me not eating, I hated eating then. My BG is good around 95 fasting, I am on a super strict carb diet so my sugars are not spiking alot and my own insulin is covering me. I am a T-2 Can the Metformin hit some this hard or is it just the DETOxing further with more restriction on my low carb diet?
I don’t really know for sure, but I have done this diet before (Dr. Bernstein’s, back when I was in college), and my appetite didn’t go away. What has made me lose my appetite before are meds… so it’s possible that it’s the Met. My dad was on it, and ate very little.
Thanks Lizmari! I will have to update my photo for the before and after look…clothes are becoming a problem…The good thing is I dont need Byetta or Similyn at this point and the met is doing the trick. I was just curious how common this is with only the met doing the trick. Hey, next week it warms up into the 20’s here Liz Marie. Take care!
I am on metformin too at 1000mg a day and have been for a few years now. my appetite is Ok now but I remember when I started it, I had the same loss of appetite problem, I actually attributed it to my Actos withdrawal at the time, that Actos did a number on me, so maybe that’s the reason…
Yeah, I know… heh I’ve lost about 41 lbs, myself, and I’m lucky at least that I have some clothes in the closet that didn’t used to fit. lol I can’t wait for those 20s!
Man…That gives me hope…I am on 1000 met a day and it hasn’t affected my appetite. I think I need my doctor to boost it up a little as my fasting stats have been in the 130’s. I am eating very low carbs too.
Congrads Lizmari for the 45lbs!!!
I too have appetite problems and I attribute this to reflux and Gyburide/Metformin. But, I believe my metabolism is real slow though I eat Veggies 3 times a day. I also have resarted my exercise program. I want to see if this helps.
Sounds like you got hit with Metformin the way I did. I was taking 1000 mg. a day and my doc bumped it up to 2500 mg. about two months ago. The stomach cramps from trying to eat and diarhea are killing me. I have no appetite and had been very successful at losing wt. Now it has gone too far and trying to reverse it. I see my doc on Friday but only eating low fat jellos and puddings to keep something in my stomach. It always feels so full and bloated. I have lost about 119 lbs. now in ten months and way too much. My BMI is only about 12 now. There has to be a way of coping with this. The Metformin just sitting in my stomach empty also is killing my stomach. I am basically living on green tea and just got out of the hospital three weeks ago for dehydration from this. I feel for you. I am basically where I cannot eat any meals just little tiny snacks of mild mild foods now. It’s like I had my stomach stapled or something. I keep trying but my stomach doesn’t want solid foods. Getting a little worried. J
I am not so sure the Metformin is doing that much for me anymore. I had to reduce the dosage, I just cannot take it anymore. I am thinking of talking to the doctor on this further on alternatives.
Let me know what your doc says, Pauly, if you don’t mind. The metformin is just killing me and would love to consider alternatives but can’t get past my family doc to see an endo. doc. I would appreciate that very much. J
I am working with my Doctor to give me very small doses of insulin to cover my meals. He wants me to keep a log of my intake for a couple of weeks and Bg’s and we will review it. He is open to it and says he has one patient that has been on very small meal time does for 20 years and does just fine. She only takes a few units. The met is not doing much for me.
That’s really interesting and thanks for letting me know about that. I have dawn phoenomenon and have been waking up with exceptionally high numbers. I am not willing to go up any more on my metformin and see my doc on Fri. about it being too much for my poor stomach. I can’t afford to lose any more wt. and has actually gone too far the other way now. I hope and pray this works for you, Pauly. J